Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Noticed long welt on stomach. Type 1 diabetic and on insulin pump. Is the welt related to diabetes?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1476 Questions
Hi, I just noticed a thin, about 2 inch long welt on my stomach. It is to the left of my belly button about 6 in (my left). It isn't sore, and doesn't itch. I am also a type 1 diabetic on an insulin pump, its not around the site area. But I just didn't know if my diabetes would have anything to do with it. Just wondering if this is anything to be concerned about. Thanks!
Posted Sun, 17 Nov 2013 in Diabetes
Answered by Dr. Shehzad Topiwala 20 minutes later
Brief Answer:

Detailed Answer:
is it like a wheal or a rash ? how is your diabetes control? if the welt persists it may need to be looked at. people within diabetes are prone to certain types of skin problems but this seems unusual. keep an eye on it and see if other similar reactions occur on your skin
Above answer was peer-reviewed by
Follow-up: Noticed long welt on stomach. Type 1 diabetic and on insulin pump. Is the welt related to diabetes? 7 minutes later
My blood sugar has been up and down here latley. Gettin it leveled back out the past few days. My a1c was at a 7.6 when I got checked a couple weeks ago, which was lower tgan the 3 months before it is a welt, but seems to be going down now. When I contacted you I had just gotten out of a hot shower, not sure if that makes a difference or not?
Answered by Dr. Shehzad Topiwala 8 hours later
Brief Answer:

Detailed Answer:
I have noted your answer. monitor it closely and see if it progresses in which case you should have a doctor look at it in person
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor